Econometrica: Jul 1987, Volume 55, Issue 4

Generalized Symmetry Conditions at a Core Point

https://doi.org/0012-9682(198707)55:4<923:GSCAAC>2.0.CO;2-P
p. 923-933

Norman Schofield, Richard D. McKelvey

Previous analyses have shown that if a point is to be a core of a majority rule voting game in Euclidean space, when preferences are smooth, then the utility gradients at the point must satisfy certain restrictive symmetry conditions. In this paper, these results are generalized to the case of an arbitrary voting rule, and necessary and sufficient conditions, expressed in terms of the utility gradients of "pivotal" coalitions, are obtained.

Log In To View Full Content

Back